Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 144, NWS Milwaukee, WI

September 7, 2005Green Lake County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 7, 2005, 3:14 PM CDT for Green Lake County, Wisconsin. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2005, 3:14 PM CDT (20:14 UTC)
Expired
Sep 7, 2005, 3:45 PM CDT
In force
31 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Green Lake County, WI

The radar

The Green Bay radar (KGRB), 100 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 3:30 PM CDTTSTM WND GST 50Berlin, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2005-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 870 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2005-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
870 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 072014
SVRMKX
WIC047-072045-
/O.NEW.KMKX.SV.W.0144.050907T2014Z-050907T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
314 PM CDT WED SEP 7 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GREEN LAKE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 345 PM CDT

* AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PRINCETON...OR ABOUT 12 MILES WEST OF
  BERLIN...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GREEN LAKE AND BERLIN AROUND 330 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4398 8916 4382 8916 4380 8889 4398 8890

$$

WOOD
3 follow-up statements
000 
WWUS53 KMKX 072028
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
326 PM CDT WED SEP 7 2005

WIC047-072045-
/O.CON.KMKX.SV.W.0144.000000T0000Z-050907T2045Z/
GREEN LAKE WI-
326 PM CDT WED SEP 7 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT 
FOR GREEN LAKE COUNTY...

AT 324 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
GREEN LAKE...OR ABOUT 8 MILES SOUTH OF BERLIN...MOVING EAST AT 30
MPH.

THE SEVERE THUNDERSTORM WILL BE AFFECT GREEN LAKE COUNTY MAINLY 
NORTH OF STATE HIGHWAY 23 THROUGH 340 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4398 8916 4382 8916 4380 8889 4398 8890

$$

KRR
000 
WWUS53 KMKX 072041
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CDT WED SEP 7 2005

WIC047-072045-
/O.CON.KMKX.SV.W.0144.000000T0000Z-050907T2045Z/
GREEN LAKE WI-
339 PM CDT WED SEP 7 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN GREEN LAKE COUNTY...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED IN EXTREME NORTHEAST GREEN LAKE COUNTY...MOVING EAST AT 35 
MPH. 

THIS STORM WILL EXIT GREEN LAKE COUNTY NEAR BERLIN BY 345PM. 

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4398 8916 4382 8916 4380 8889 4398 8890

$$

KRR
000 
WWUS53 KMKX 072054
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 PM CDT WED SEP 7 2005

WIC047-072101-
/O.EXP.KMKX.SV.W.0144.000000T0000Z-050907T2045Z/
GREEN LAKE WI-
353 PM CDT WED SEP 7 2005

...THE SEVERE THUNDERSTORM WARNING FOR GREEN LAKE COUNTY EXPIRED AT 
345 PM CDT...

THE STORM THAT PROMPTED THE WARNING FOR GREEN LAKE COUNTY HAS EXITED 
THE COUNTY AND IS NO LONGER SEVERE...THEREFORE THE WARNING HAS BEEN 
ALLOWED TO EXPIRE.

SCATTTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT GREEN 
LAKE COUNTY THROUGH THE REMAINDER OF THIS AFTERNOON AND EVENING.


LAT...LON 4398 8916 4382 8916 4380 8889 4398 8890

$$

KRR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 3:00 PM CDT, 14 minutes earlier.

Area forecast discussion, Sep 7, 3:00 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT WED SEP 7 2005

.DISCUSSION...FORECAST FOCUS ON PRECIPITATION CHANCES TONIGHT
THROUGH FRIDAY NIGHT.

SCATTERED CONVECTION THIS EVENING ASSOCIATED WITH LF QUAD H300 JET
INTERACTING WITH H850 BARO ZONE. SURFACE BOUNDARY VERY SHALLOW AND
NOT A FACTOR. RADAR AND SAT LOOPS INDICATE THAT MOST OF ACTIVITY
SHOULD BE EAST OF CWA BY AROUND MIDNIGHT...AS H850 BARO ZONE SINKS
SOUTHWARD AND H300 JET PROGRESSES EASTWARD. THIS CORRESPONDS WELL
WITH NAM AND GFS QPF PATTERN.

NEXT CHANCE PRECIPITATION WILL BE THURSDAY AFTERNOON. BOTH NAM AND
GFS INDICATE H700 TROUGH AND H500 SHORT WAVE ROTATING ACROSS CWA.
NAM IS STRONGER OF THE TWO MODELS. THERE IS ALSO OVERRUNNING H850
BARO ZONE LAYING JUST TO THE WEST OF CWA...WITH H850 MOISTURE
CONVERGENCE. CAPES OF AROUND 800 EXPECTED IN THE AFTERNOON WITH
LI/S OF AROUND -3...AND TT AND K INDICES OF 46 AND 29 RESPECTIVELY.
NOT REALLY UNSTABLE...BUT ENOUGH TO MENTION CHANCES IN FORECAST FOR
THURSDAY AFTERNOON. THURSDAY NIGHT...H850 BARO ZONE TIGHTENS UP AND
PROGRESSES INTO CWA WITH MOISTURE CONVERGENCE. BOTH MODELS INDICATE
SOME DEGREE OF H500 SUPPORT WITH WEAK VORT MAXES. NAM AND GFS BOTH
INDICATE SOME SMALL QPF AMOUNTS MAINLY DURING EVENING HOURS.

HAVE INTRODUCED CHANCES OF PRECIPITATION FRIDAY AFTERNOON WITH LLJ
INCREASING ACROSS H850 BARO ZONE. MODELS INDICATE SOME DEGREE OF
VORT MAX SUPPORT AND H700 OMEGA DURING AFTERNOON. THERE IS ALSO
STRONG H850 AND H700 MOISTURE CONVERGENCE. BUFFY IS UNSTABLE WITH
CAPES OF AROUND 850 AND LI/S OF -3. TT AND K INDICES OF 50 AND 36
RESPECTIVELY.

QUIET WEATHER EXPECTED FOR WEEKEND WITH STRONG DRYING AND
SUBSIDENCE IN MID LEVELS. HOWEVER...VERY WARM H850 TEMPERATURES
WILL RESULT IN DAYTIME HIGHS IN MID 80S.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Sep 7, 2:51 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 PM CDT WED SEP 7 2005

WIZ046-047-051-052-056>060-062>072-080945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
251 PM CDT WED SEP 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT OVER SOUTH CENTRAL AND SOUTHEAST WISCONSIN...MAINLY ALONG
AND NORTH OF A MILWAUKEE...MADISON TO LONE ROCK LINE. THE PRIMARY
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THURSDAY AFTERNOON
AND THURSDAY NIGHT. THE PRIMARY THREAT WOULD BE DAMAGING WINDS AND
LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

LMZ643>646-665-080945-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
251 PM CDT WED SEP 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AN TONIGHT. A FEW
STORMS COULD PRODUCE WINDS TO NEAR 35 KNOTS.

DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT. SOME OF THE
STORMS COULD APPROACH SEVERE LIMITS.

REM

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 2:31 PM CDTSevere Thunderstorm WarningMKXSauk32 min
Sep 7, 3:00 PM CDTSevere Thunderstorm WarningMKXMarquette23 min
Sep 7, 3:52 PM CDTSevere Thunderstorm WarningMKXRock40 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.